i am (like Psanchez) 47 and was diagnosed in March, with a hormone receptive cancer the same as you. I started my tamoxifen 4 weeks ago, so early days. I really feel for you at such a young age, having to deal with all this c**p! It's not fair, BUT, there is no reason you shouldn't have successful treatment and a long happy life ahead.
Everyone has different effects from tamoxifen, some no side effects, some all the side effects and every shade in between of different degrees of niggles. I have not had any hot flushes (so far) ....however....it has set my IBS off a bit, for which I am trying probiotics to see if it makes a difference. I have also had some odd muscle twitches, no cramps, but the twitches are nothing bad and seem to be improving. I will also say that I am definitely having mood swings and some tiredness, but this too I am hoping is temporary and will resolve over the next few weeks and months as my body gets used to the situation. A BCN nurse told me that any symptom associated with menopause can happen with tamoxifen.....so that's quite a list if you are unlucky....but ......most people are not that unlucky!!! I Intend to keep waiting for my side effects to resolve, as the majority of women are OK on it long term and a few niggles don't matter.
how are you feeling now? I too was referred for counselling to help me through the process, it is something you can ask your BCN about and might really help.
Hi Gail I have been on tamoxifen for nearly 3 years. I told myself i would not have any side effects and I've been pretty lucky.I just take my pill when i go to bed at night and dont think about it. I would say excercise as soon as you can but be kind to yourself first after surgery Don't rush it! I dont know what kind of surgery you are having. I had a mastectomy and I'm 51! so being older will give me different symptoms or problems. I was a bit worried about the increased risk of blood clots so I do take aspirin before a flight and if long haul I would wear the "glamorous stockings". The one thing I seem to be getting is the "tamoxifen tyre" ie my waist is getting bigger and that's the thing I hate the most! I'm trying to fight that with diet and exercise but its kinda crept up on me and suddenly I realise clothes are tighter. I try to do as much as I can to remain cancer free. I've limited carcinogens in household cleaners, personal hygiene items and I eat as healthily as I can. I cook from fresh and try to avoid sugar among other things. I'm so sorry to hear you've been diagnosed. I remember vivdly how terrified I was. I'm in a much better place now. I wish the same for you only much sooner!
Don't worry too much about tamoxifen or side effects, focus on the fact it is keeping cancer at bay. As an aside, writing can help a lot If you're worried or need a rant, write it down. You can always throw it out, rip it up or burn it or you might want to frame it! It eases the burden and has been proven to be beneficial. good luck with everything You can do this!
Hi Gail, I am so sorry you have been diagnosed and especially so at such a young age, there will be so much going through your mind at the minute and I hope you have plenty of support around you 😊 Things will seem quite full on during this stage while you are having a treatment plan sorted out for you but it does start to settle and once you get under way you will amaze yourself with how well you will cope! Don't worry about Tamoxifen, I've been on it for 15 months and am fine please don't stress about the side effects you may read about, you won't get them all! I guess you have just had initial biopsy results now ? Do you know anything about the type of BC you have? We have been through the lot between us here so can hopefully help with any questions you have and of course there will be plenty of support Xx Jo